MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; VITAL KNAPP IRIS SCISSORS

STERIS CORPORATION V. MUELLER; VITAL KNAPP IRIS SCISSORS
Model Number OP5525
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event was returned to the supplier for evaluation.A follow-up report will be submitted once additional information becomes available.
 
Event or Problem Description
The user facility reported that their vital knapp iris scissors broke at the tip during a procedure.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to the supplier for evaluation.A microfracture was observed in the scissors; however, an exact cause of the reported event could not be determined.The vital knapp iris scissors ifu states, "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." the device history record was reviewed and it was confirmed the device was manufactured to specifications; no abnormalities were noted.A 2-year complaint review confirmed this to be an isolated event.No additional issues have been reported.
 
Additional Manufacturer Narrative
In the previous follow-up report, "combination product" was inadvertently selected in error by the report submitter.The device subject of the reported event is not a combination product.

Brand Name
V. MUELLER
Common Device Name
VITAL KNAPP IRIS SCISSORS
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key20798306
Report Number1527821-2024-00023
Device Sequence Number7809755
Product Code HNF
UDI-Device Identifier10885403063107
UDI-Public(01)10885403063107(10)I21XMR
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOP5525
Device Catalogue NumberOP5525
Device Lot Number(10)I21XMR
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/12/2025
03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown